MAUDE Adverse Event Report: DEPUY MITEK LLC US BARREL TORNADO BURR 5.5MM 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US BARREL TORNADO BURR 5.5MM 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Model Number 283889
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the customer in australia that during an arthroscopy procedure on an unknown date, it was observed that the barrel tornado burr 5.5mm device would not engage correctly with the shaver handpiece then would cut in and out during use as it was not fully clicked in.The surgery was completed successfully but was delayed a couple of minutes.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Devices reported in this complaint were not received for evaluation, however; other devices reported under other customer complaints for the issue ¿cutter cannot snap onto the micro tornado shaver¿ were received and analyzed.A manufacturing record evaluation was performed for the finished device lot number: m2105041, and no non conformances were identified.The investigation was divided into two stages, 1st stage consisted in complaint burr visual inspection and functional test at the product analysis lab, the result for this test indicated that the devices could not be assembled into micro tornado handpiece (b)(4).Due to these results, the burrs were then measured, and it was identified that 2 burr features of the outer blade hub were over the upper limit.Devices were sent to r&d lab to continue with the investigation.The part underwent dimensional inspection, where it was confirmed that 2 burr features were oversized (12.575mm feature and 15.72mm feature).Manufacturing was notified about the condition and a nonconformance record was created to continue the investigation, root cause determination and mitigation of the issue.Depuy synthese mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot: a manufacturing record evaluation was performed for the finished device lot number: m2105041, and no non conformances were identified.H4: the device manufacture date was unknown in the initial report and has been updated accordingly.

Brand Name
BARREL TORNADO BURR 5.5MM 5PK
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key12912534
Report Number1221934-2021-03533
Device Sequence Number4820503
Product Code HRX
UDI-Device Identifier10886705022106
UDI-Public10886705022106
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131191
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number283889
Device Catalogue Number283889
Device Lot NumberM2105041
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer12/28/2021
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown